MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2505
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, weight, race, and ethnicity were not provided.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.The initial reporter phone:(b)(6).The initial reporter email address is not available / was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00609.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during endovascular aneurysm coil embolization procedure, the 150cm x 5cm prowler select lpes microcatheter (606s155x / unknown lot) was placed in the anterior communicating artery (acom) aneurysm then the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / unknown lot) was used to coil the target aneurysm.It was reported that the complaint coil got stuck in the microcatheter.The coil was removed, but it was observed stretched.As a result, the microcatheter and coil were both removed.Another microcatheter was placed and the aneurysm was coiled.The reported event resulted in a 20-minute procedure delay.The coil was removed easily without additional intervention, the procedure was successfully completed.It was reported that the patient is doing fine.There was no report of any adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 24-mar-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00608 and 3008114965-2021-00609.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that multiple attempts to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.The product investigation will be closed as no further investigation can be performed at this time.If the product is returned or additional information is provided at a later date, the file will be updated and a supplemental 3500a report will be submitted.[conclusion]: the healthcare professional reported that during endovascular aneurysm coil embolization procedure, the 150cm x 5cm prowler select lpes microcatheter (606s155x / unknown lot) was placed in the anterior communicating artery (acom) aneurysm then the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / unknown lot) was used to coil the target aneurysm.It was reported that the complaint coil got stuck in the microcatheter.The coil was removed, but it was observed stretched.As a result, the microcatheter and coil were both removed.Another microcatheter was placed and the aneurysm was coiled.The reported event resulted in a 20-minute procedure delay.The coil was removed easily without additional intervention, the procedure was successfully completed.It was reported that the patient is doing fine.There was no report of any adverse event or complication.Multiple attempts to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.The device has not been returned for analysis and therefore, no further investigation can be performed at this time.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6, h.2, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00609.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during endovascular aneurysm coil embolization procedure, the 150cm x 5cm prowler select lpes microcatheter (606s155x / 30541254) was placed in the anterior communicating artery (acom) aneurysm then the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / 30530433) was used to coil the target aneurysm.It was reported that the complaint coil got stuck in the microcatheter.The coil was removed, but it was observed stretched.As a result, the microcatheter and coil were both removed.Another microcatheter was placed and the aneurysm was coiled.The reported event resulted in a 20-minute procedure delay.The coil was removed easily without additional intervention, the procedure was successfully completed.It was reported that the patient is doing fine.There was no report of any adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 2.5mm x 5cm orbit galaxy complex xtrasoft coil was received.The lot number of the device is 30530433.Visual inspection was performed.The hypotube of the returned orbit galaxy complex was observed to be bent at 14 in.From the proximal end.No other anomalies or apparent damages were observed.Microscopic inspection was performed.Under magnification, it was observed that the embolic coil was missing (i.E., it was not attached to the headpiece), and the headpiece was still inside the gripper.The detached embolic coil was not returned to the lab for analysis.Functional testing cannot be performed without the embolic coil component.The impeded and stretched conditions encountered during the procedure could not be evaluated in the lab since the embolic coil was missing.However, the primary failure mode appears to have been that the stretch resistant fiber broke while the coil was being stretched, then the coil unraveled and pulled free from the headpiece.However, it is difficult to determine the exact contributing factors that may have resulted in the observed failure mode.The bent observed in the hypotube could be related to the post-operative handling or shipping / decontamination process since this damage is not documented on the complaint.It is also possible that in attempt to overcome the immobility of the coil inside the microcatheter, undue force might have inadvertently been applied causing the hypotube to bend.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the coil got stuck in the concomitant microcatheter; the complaint coil was removed from the patient as it was observed to be stretched.It is possible that force may have inadvertently been applied during the coil removal from the microcatheter which resulted in the coil stretching.The failure encountered during the procedure could be also related to the compressed condition observed on the returned prowler select lpes microcatheter.However, it could not be determined if this damage is secondary to an attempt to advance the coil rather than being a contributing factor.A review of manufacturing documentation associated with this lot (30530433) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.It should be noted that product failure is multifactorial.The instructions for use do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, d.4, g.3, g.6.H.2, h.3, h.4, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00608 and 3008114965-2021-00609.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13019451
Report Number3008114965-2021-00608
Device Sequence Number12002741
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number640CX2505
Device Catalogue Number640CX2505
Device Lot Number30530433
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer02/09/2022
03/24/2022
05/31/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date02/09/2022
03/24/2022
05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES.
Patient SexMale